New Member - Is This An Expected Short Term Outcome

New Topic Post Reply Printable Version
28 posts in this thread.
Viewing Page :
 1  2 
[ << Previous Thread | Next Thread >> ]

Grumpy Englishman
New Member


Date Joined Dec 2017
Total Posts : 19
   Posted 1/2/2018 11:34 PM (GMT -7)   
Tall Allen, that's a very interesting point you raise. At no time during my journey thus far has Prostatitis been mentioned. In truth I haven't had any particularly noticeable symptoms of Prostatitis other than perhaps the need to urinate during the night, but it has always puzzled me as to why neither my urologist or my oncologist has been able to explain the sudden drop in PSA over a short period of time. I think they both thought that with such a relatively high PSA that I should have a biopsy ASAP and from then on in, it was a matter of deciding on which course of primary treatment I would take.
I know that you're not an MD, but do you think a course of antibiotics for the treatment of Prostatitis is worth asking for?

Tall Allen
Veteran Member


Date Joined Jul 2012
Total Posts : 9101
   Posted 1/3/2018 11:32 AM (GMT -7)   
Antibiotics seldom work for prostatitis and cause resistant infections. You've had it chronically and you will probably always have it -it relapses and remits. Many men have it and aren't aware of it. I know I have it - I suspect either from my biopsies or fiducial placement. If it is asymptomatic, there is nothing you really need to do about it. Just remember it when your PSA bounces so you don't worry.
Allen - not an MD
•PSA=7.3, prostate volume=55cc, 8/17 cores G6 5-35% involvement
SBRT 9 yr onc. resultsSBRT 7 yr QOL results
•treated 10/2010 at age 57 at UCLA,PSA now: 0.1,no lasting urinary, rectal or sexual SEs
my PC blog

Grumpy Englishman
New Member


Date Joined Dec 2017
Total Posts : 19
   Posted 1/4/2018 12:43 AM (GMT -7)   
Thanks Tall Allen, you really are a gold mine of information. I have my first 3 month consultation with my oncologist in 4 weeks, so I'll make sure that this point is highlighted. On which subject, are there any other specific questions I should be asking?
I've had no real issues arising from the radiotherapy and suspect that most of the SEs that I've had have been as a result of the neo adjuvant hormone therapy. Its now been a week since I stopped taking the Casodex but still have tiredness, loss of libido, chest pains etc., but expect that they will dissipate in due course.
New Topic Post Reply Printable Version
28 posts in this thread.
Viewing Page :
 1  2 
Forum Information
Currently it is Tuesday, January 16, 2018 6:29 AM (GMT -7)
There are a total of 2,917,512 posts in 320,140 threads.
View Active Threads


Who's Online
This forum has 159226 registered members. Please welcome our newest member, Lika22.
294 Guest(s), 8 Registered Member(s) are currently online.  Details
RedEye, GloGirl504, Psilociraptor, BabsBunny, Gemlin, scottaleh, FamilyGuy, k07